MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS ULTRASOUND TRANSDUCER FOR USE WITH FM20/FM30 AVALON

PHILIPS MEDICAL SYSTEMS ULTRASOUND TRANSDUCER FOR USE WITH FM20/FM30 AVALON
Model Number M2736A
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The customer reported that a patient was burned by a avalon us transducer.Yes, device was in use on a patient at the time of the reported issue.Further details about the patient, such as age, height and weight had not been made available at the time of the reporting decision.
 
Additional Manufacturer Narrative
H10: a field service engineer went onsite to evaluate the device.Additional information was requested specifically regarding if the device failed to work as intended, how the issue was solved and how the device was cleaned and repositioned.No additional information was provided.The instructions for use (chapter: "repositioning transducers") recommend that the clinical staff make sure that the transducer is repositioned at least every three hours to prevent skin irritations.Furthermore it is mentioned that a cleaning or disinfecting agent should not remain on the transducer.Therefore customers are instructed to remove agent residues with a cloth dampened in water before applying a transducer to a patient (ifu chapter: "care and cleaning").No further contact was established by the customer regarding the reported device and issue, and the exact cause and resolution for the problem remain unknown.Due to the lack of available information, a malfunction of the device cannot be ruled out.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
ULTRASOUND TRANSDUCER FOR USE WITH FM20/FM30 AVALON
Common Device Name
ULTRASOUND TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
hewlett-packard str.2
boeblingen 71034
GM  71034
MDR Report Key11222309
Report Number9610816-2021-00021
Device Sequence Number4037693
Product Code HGM
UDI-Device Identifier00884838021488
UDI-Public(01)00884838021488
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2736A
Device Catalogue Number989803171361
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;